Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 103, NWS Corpus Christi, TX

July 7, 2007Duval County, Jim Wells County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jul 7, 2007, 12:28 PM CDT for Duval County, Jim Wells County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2007, 12:28 PM CDT (17:28 UTC)
Expired
Jul 7, 2007, 2:30 PM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Whole counties

Counties Duval County, TX, Jim Wells County, TX

The radar

The Corpus Christi radar (KCRP), 78 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 5.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2357 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2357 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 071729
FFWCRP
TXC131-249-409-071930-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1228 PM CDT SAT JUL 7 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL DUVAL COUNTY IN SOUTH TEXAS
  NORTHERN JIM WELLS COUNTY IN SOUTH TEXAS
  NORTHWESTERN SAN PATRICIO COUNTY IN SOUTH TEXAS

* UNTIL 230 PM CDT

* AT 1224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.   
  DOPPLER RADAR ESTIMATED ONE TO THREE INCHES OF RAIN HAS FALLEN 
  OVER THE WARNED AREA SINCE 10 AM. AN ADDITIONAL ONE TO TWO INCHES 
  OF RAIN...LOCALLY AS HIGH AS FOUR INCHES...IS POSSIBLE OVER THE 
  NEXT TWO HOURS.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...BENAVIDES...MATHIS...SAN DIEGO...LAKE ALICE...ORANGE
  GROVE...SANDIA AND TYNAN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2751 9856 2805 9805 2805 9790 2811 9789
      2816 9781 2812 9764 2797 9780 2798 9783
      2763 9824 2750 9837

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 10:07 AM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jul 7, 10:07 AM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1007 AM CDT SAT JUL 7 2007

.UPDATE...LIGHT SHOWERS PERSIST IN AREA OF WEAK CONVERGENCE AND
HIGH MOISTURE OVER THE WESTERN THIRD OF THE CWFA. EXPECT A
SCENARIO SIMILAR TO YESTERDAY...WITH SCATTERED COVERAGE DEVELOPING
MAINLY INLAND IN AFTERNOON INSTABILITY. NO CHANGES PLANNED TO
PREVIOUS FORECAST.

&&

.PREV DISCUSSION... /ISSUED 421 AM CDT SAT JUL 7 2007/

SHORT TERM (TODAY THROUGH SUNDAY)...THE GFS/NAM CONTINUE TO PROG
THE UPPER LOW/TROUGH TO REMAIN QUASI-STATIONARY WITH THE NERN CWFA
UNDER THE MOST FAVORABLE SECTOR FOR SYNOPTIC SCALE LIFT. EXPECT SCT
CONVECTION TO DEVELOP TDA/SUN OVR THE REGION WITH THE GREATEST
LIKELIHOOD OVR THE NERN CWFA DRG THE AFTN...WITH ACTIVITY SHIFTING
WWD DRG THE EVENING HOURS. EARLY MORNING CONVECTION NOTWITHSTANDING
OVR THE RIO GRANDE PLAINS...DO NOT ANTICIPATE ACTIVITY LATER TNGT AS
CIN INCREASES. EXPECT ANY FLOODING TO REMAIN ISOLD AND THUS WL NOT
ISSUE AN FFA.

AVIATION...IFR/MVFR CEILINGS/VISIBILITIES EXPECTED DRG THE EARLY
MORNING HOURS AND NEAR CONVECTION. OTHERWISE...VFR/MVFR CONDITIONS
EXPECTED.

MARINE...GENERALLY ISOLD CONVECTION EXPECTED DRG THE PERIOD.
DIURNAL RISE (YET LIMITED OWING TO WEAK THERMAL CONTRAST) IN
MOMENTUM NEAR THE COAST DRG THE AFTN HOURS YET BELOW SCA CRITERION.
DO NOT EXPECT SEAS TO REACH SCA CRITERION...CONSISTENT WITH THE
WAVEWATCH SOLN.

LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...WEAK SHEAR ZONE OR COL
WILL LINGER OVER THE LONE STAR STATE AS REGION WILL BE BETWEEN AREAS
OF UPPER LEVEL HIGH PRESSURE OVER THE DESERT SOUTHWEST AND SOUTHEAST
U.S. MODELS INDICATE PRECIPITABLE WATER VALUES DECREASING BY MIDWEEK
TO BELOW 1.75 INCHES TO EVEN LOWER VALUES BY THE END OF THE WEEK.
WITH THIS SAID...WILL CONTINUE WITH DRIER FCST TREND AS THE WE
PROGRESS FURTHER INTO NEXT WEEK. ANTICIPATE MAINLY ISOLD SHOWERS
WITH MAIN LIFTING FOCUS BEING THE SEABREEZE BOUNDARY DURING THE
AFTERNOON AND EARLY EVENING HOURS. AT THE BEGINNING OF NEXT
WEEK...MAX TEMPERATURES ARE EXPECTED TO REMAIN A COUPLE DEGREES
BELOW NORMAL GIVEN THE SATURATED SOILS. HOWEVER...TEMPERATURES WILL
GRADUALLY COME BACK TO CLIMATOLOGICAL NORMALS WITH SOIL CONDITIONS
DRYING OUT. AS SUSPECTED EARLIER...GFS IS STARTING TO SHOW SOME HINT
OF UPPER LOW COMING INTO FRUITION OVER THE STATE BY THE END OF NEXT
WEEK WITH SE CONUS HIGH PRESSURE AREA BREAKING DOWN OR FLATTENING AS
UPPER HIGH STRENGTHENS OVER THE WESTERN U.S WHILE EASTERN CONUS TROF
AMPLIFIES WITH BASE OF UPPER TROF ENCROACHING EAST TEXAS. WILL HAVE
TO WAIT AND SEE IF THIS GFS SOLUTION COMES TO BEAR FOR THE FOLLOWING
WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    89  76  90  78  91  /  30  20  20  10  20
VICTORIA          89  75  90  76  91  /  40  20  30  10  30
LAREDO            94  78  98  79 100  /  40  30  10  10  10
ALICE             91  75  93  77  95  /  30  20  20  10  20
ROCKPORT          87  78  89  80  90  /  30  20  20  10  20
COTULLA           92  75  95  75  96  /  50  30  10  10  10
KINGSVILLE        90  77  92  78  93  /  30  20  20  10  20
NAVY CORPUS       88  78  88  80  90  /  20  20  20  10  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

JV/71...SHORT TERM
JR/19...LONG TERM
Hazardous weather outlook, Jul 7, 5:04 AM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
504 AM CDT SAT JUL 7 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-081015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
504 AM CDT SAT JUL 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY OVER THE
COASTAL BEND...VICTORIA CROSSROADS...AND THE RIO GRANDE PLAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS ARE
ANTICIPATED THROUGH FRIDAY. THESE SHOWERS AND THUNDERSTORMS WILL
PRIMARILY BE ASSOCIATED WITH DAYTIME HEATING AND THE SEA BREEZE
BOUNDARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

87/70

In the hours before

Local storm report, Jul 7, 7:39 AM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
739 AM CDT SAT JUL 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     FLASH FLOOD      COTULLA                 28.44N 99.24W
07/07/2007                   LA SALLE           TX   LAW ENFORCEMENT

            INTERSTATE 35 BETWEEN MILE MARKER 69 AND 74 CLOSED

&&

87

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 12:28 AM CDTFlash Flood WarningCRPWebb62 min
Jul 7, 1:35 AM CDTFlash Flood WarningCRPWebb85 min
Jul 7, 2:13 AM CDTFlash Flood WarningCRPLa Salle92 min
Jul 7, 4:33 AM CDTRiver Flood WarningCRPWebb4 hr
Jul 7, 12:28 PM CDTFlash Flood WarningCRPDuval, Jim Wells, San Patricio2 hr
Jul 7, 3:12 PM CDTMarine Weather StatementCRP3 hr
Jul 7, 3:18 PM CDTFlash Flood WarningCRPNueces, San Patricio117 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.